Hail, Ray
- When
- July 11, 10:04 PM CST to 10:06 PM CST
- Where
- Ray County, 0.82 mi NE of Wood Hgts
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.340, -94.161
Quarter sized hail was reported in Wood Heights.
In the evening hours of July 11th, storms brought hail to portions of Henry County and then Platte County, MO.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
In the evening hours of July 11th, storms brought hail to portions of Henry County and then Platte County, MO.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 11, 5:26 PM CST, 4 hours 38 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Thu Jul 11 2024 .KEY MESSAGES... - There is a potential for scattered showers and thunderstorms this evening into tonight. The strongest cells may produce strong to severe conditions with strong wind gusts being the primary threat. - Multiple chances for showers and storms through the end of the week. - Increasing heat and humidity expected this weekend into early next week. Sunday and Monday are expected to be the worst days with heat indices exceeding 100 degrees F. && .DISCUSSION... Issued at 322 PM CDT Thu Jul 11 2024 The current synoptic setup is defined by troughing to our northwest and ridging over western CONUS. At the surface, a low has developed to the southwest over the OK/KS border. The associated warm frontal boundary is currently residing over central MO. A mid-level shortwave is expected to move through the area later this evening and interact with warm front. This will aid in the development of the expected showers and thunderstorms. Some storms may have the potential to produce strong to severe conditions south of I-70 this afternoon and evening. CAPE values ranging 1,000-2,000 J/kg and bulk shear values from 25-30 knots suggest strong storms with short lifespans. The main threats for now are strong to damaging winds and hail. These storms are expected to move east and weaken through the night. Scattered showers and thunderstorms may linger until early tomorrow morning. Coverage of these weak and scattered storms may extend north of I-70 and into far northwest MO. Friday and Saturday will both have chances for showers and storms as shortwaves embedded in the flow move through the area. Some strong to severe storms may be possible for the whole area, however, storms are expected to be scattered in nature. CAPE values range from 2,000- 3,000 J/kg for both days, however bulk shear values stick around 20- 30 knots which may lead to a high CAPE/low shear environment. This may lead to strong, short-lived storms. Also, a decent capping inversion is present which will present a hurdle for convection. If thunderstorms do initiate, strong to damaging winds and hail seem to be the main threats. Saturday night, a thermal ridge noses deeper into the area along with an intensifying low-level jet combining to further drive heat and humidity. Heat indices for Sunday and Monday are expected to be the highest ranging from 100-110 degrees F for majority of the area. This setup persists through the start of next week and will lead to warmer temperatures through Tuesday. As a surface high drops further south from central Canada, over western MN, our winds will shift to the northeast advecting cooler, drier air through the region. This will lead to more pleasant conditions as heat and humidity decrease. High temperatures, mid to late next week, look to settle back to the mid to high 80s. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 625 PM CDT Thu Jul 11 2024 Remnant cloud cover around the region will persist into the evening, with the possibility of thunderstorms developing south of KSTJ overnight tonight. The timing of these storms broadly encompasses a period from 3-9z, but the exact timing is not completely clear. Overall, though, it is not expected to develop further north of KMCI. Thus, we've tried to narrow down timeframes of expected development at KIXD/KMKC/KMCI for the development of VCTS. After these storms clear out, expecting cloud ceilings to turn to SCT before the introduction of diurnal cu tomorrow afternoon. Overnight, winds will shift from the east towards the south. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...SPG/Blair
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 402 AM CDT Thu Jul 11 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 402 AM CDT Thu Jul 11 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible this afternoon and tonight. A severe storm producing damaging wind gusts cannot be ruled out. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are again possible Friday afternoon and evening. Damaging wind gusts are the primary threat. Hot and humid conditions will return to the area this weekend into early next week. Heat indices are expected to exceed 100 degrees in many areas Saturday through Tuesday. Heat indices on Monday may approach or exceed 110 degrees. More detailed information can be accessed at... https://www.weather.gov/eax/hwo CMS
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1001 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM Hail 2 E Waldron 39.22N 94.76W
07/11/2024 M1.50 Inch Platte MO Public
Social media, sent in a photo of ping pong
size hail alongside screenshot of location.
&&
SPGPreliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1006 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM Hail 1 W Parkville 39.19N 94.70W
07/11/2024 E1.50 Inch Platte MO Public
&&
SPGPreliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1008 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM Hail 2 E Waldron 39.22N 94.76W
07/11/2024 M1.75 Inch Platte MO Public
&&
SPGPreliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1019 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Hail 2 NNW Lansing 39.27N 94.91W
07/11/2024 E1.00 Inch Leavenworth KS Public
&&
SPGPreliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1036 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Hail 1 ENE Lansing 39.25N 94.89W
07/11/2024 M1.75 Inch Leavenworth KS Public
&&
SPGPreliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1054 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM Hail 2 S Lansing 39.22N 94.90W
07/11/2024 M1.50 Inch Leavenworth KS Public
&&
SPGThe Pleasant Hill radar (KEAX), 60 km away, was scanning. The volume nearest the first event began at 04:04 UTC.
2 hail. Local standard time, as filed.
Quarter sized hail was reported in Wood Heights.
Quarter sized hail was reported in Wood Heights.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2024Every state in 2024This day in weather historyWarnings in Missouri, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1181783, 1181784.